EconPapers    
Economics at your fingertips  
 

A theory of fluctuations in stock prices

Ángel L. Alejandro-Quiñones, Kevin E. Bassler, Michael Field, Joseph L. McCauley, Matthew Nicol, Ilya Timofeyev, Andrew Török and Gemunu H. Gunaratne

Physica A: Statistical Mechanics and its Applications, 2006, vol. 363, issue 2, 383-392

Abstract: The distribution of price returns is studied for a class of market models with Markovian dynamics. The models have a non-constant diffusion coefficient that depends on the value of the return. An analytical expression for the distribution of returns is obtained, and shown to match the results of computer simulations for two simple cases. Those two cases are shown to have exponential and “fat-tailed” power-law decaying distributions, respectively.

Keywords: Price returns; Random walk; Diffusion; Fat-tailed distributions; Levy flights (search for similar items in EconPapers)
Date: 2006
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (8)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S037843710500868X
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:363:y:2006:i:2:p:383-392

DOI: 10.1016/j.physa.2005.08.037

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:363:y:2006:i:2:p:383-392